Need Help ?

Home / Expert Answers / Other / (Scenario Based) Based on the severity of potential complications and impact on overall health, the

(Scenario Based) Based on the severity of potential complications and impact on overall health, the ...


(Scenario Based) Based on the severity of potential complications and impact on overall health, the priority for Mary's diagnoses can be listed as follows: Heart Failure Chronic Atrial Fibrillation Hypokalemia Situation  Mary Richards is an 82-year-old woman being treated for digoxin toxicity and hypokalemia.  Background  Ms. Richards is an 82-year-old female who was brought to the emergency department by her son this evening when he found her confused and complaining of trouble with her vision. Ms. Richards has been ill for several days with complaints of nausea, dizziness, and weakness. Ms. Richards has a history of hypertension, diagnosed 40 years ago, and chronic atrial fibrillation and heart failure, diagnosed 30 years ago. Her current medications include furosemide, amlodipine, edoxaban, and digoxin.  Assessment  Upon initial assessment, the vital signs were RR 22, BP 96/54, temp 98.7°F (37.1°C), SpO2 96% on room air, and HR 58 with a rhythm of atrial fibrillation noted. Mary denied any pain and reported that she has been feeling ill for a few days now, but she was not sure why she was in the hospital. The patient complained of the light "hurting her eyes" and noted that her vision was becoming a bit yellow. Patient became more confused as the assessments were conducted and began to complain of feeling nauseated and dizzy. Patient was given 4 mg of ondansetron IV push for nausea. Patient hemoglobin was 16.8 g/dL, digoxin level was 2.1 ng/dL, and potassium level was 2.8 mEq/L. An infusion of 10 mEq potassium chloride in 100 mL 0.9% sodium chloride was started and infusing at 67 mL/hr. Vital signs were reassessed following interventions, with HR of 62 and BP of 100/60, and patient stated that her nausea improved following the ondansetron. Patient was educated on the relationship between digoxin toxicity and hypokalemia.  Recommendation  Continue to monitor the patient for signs of worsening digoxin toxicity and hypokalemia: Check potassium level 2 hours after the infusion of potassium chloride per provider's orders. Educate patient on treatment and plan of care.  Patient Name: Mary Richards Admission Date: 4-16-2024 Date of Birth: 11-5-1941 Age: 82 Gender: Female Diagnosis: Chronic Atrial Fibrillation and Heart Failure More Details/ Notes Mary Richards, an 82-year-old woman, was brought to the emergency department by her son due to confusion and vision trouble. She's been feeling sick for a few days with nausea, dizziness, and weakness. Mary has a history of high blood pressure, chronic atrial fibrillation, and heart failure. Her medications include furosemide, amlodipine, edoxaban, and digoxin. Initial assessment showed low blood pressure, low heart rate, and yellow vision. Mary became more confused and nauseated during assessments. She received ondansetron for nausea and started on a potassium chloride infusion for low potassium. After treatment, her nausea improved, and her vital signs stabilized. Her lab results showed high hemoglobin, elevated digoxin level, and low potassium. She needs close monitoring for digoxin toxicity and low potassium. It's essential to educate Mary on her treatment plan and continue monitoring her closely. Patient Name: Mary Richards Admission Date: 4-16-2024 Date of Birth: 11-5-1941 Age: 82 Gender: Female Diagnosis: Chronic Atrial Fibrillation and Heart Failure RN Name: ET



Radioactive Tutors

Radio Active Tutors is a freelance academic writing assistance company. We provide our assistance to the numerous clients looking for a professional writing service.

NEED A CUSTOMIZE PAPER ON THE ABOVE DETAILS?
Order Now


OR

Get outline(Guide) for this assignment at only $10

Get Outline $10

**Outline takes 30 min - 2 hrs depending on the complexity and size of the task
Designed and developed by Brian Mubichi (mubix)
WhatsApp